Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 317, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 24, 2020, 4:18 AM EDT for Dooly County, Georgia. It took effect at Apr 24, 2020, 4:46 AM EDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 4:18 AM EDT (08:18 UTC)
- In effect from
- Apr 24, 2020, 4:46 AM EDT
- Expired
- Apr 24, 2020, 9:08 PM EDT
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.80 ft at Apr 24, 2020, 10:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
345
WGUS42 KFFC 240818
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
418 AM EDT Fri Apr 24 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC093-242000-
/O.NEW.KFFC.FL.W.0317.200424T0846Z-200424T2000Z/
/BVLG1.1.ER.200424T0846Z.200424T1000Z.200424T1400Z.NO/
418 AM EDT Fri Apr 24 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Turkey Creek near Byromville.
* From early this morning until this afternoon.
* At 3 AM Friday the stage was 9.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* The creek is forecast to rise above flood stage by early this morning
and continue to rise to near 10.1 feet later this morning. The river
will fall below flood stage by early this afternoon.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the stream gage on Georgia
Highway 90. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$4 follow-up statements
038
WGUS82 KFFC 241007
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
607 AM EDT Fri Apr 24 2020
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
GAC093-250006-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0126Z/
/BVLG1.1.ER.200424T0826Z.200424T1300Z.200424T1926Z.NO/
607 AM EDT Fri Apr 24 2020
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until this evening.
* At 5 AM Friday the stage was 10.2 feet...and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 10 feet.
* The creek will continue rising to near 10.6 feet by late this
morning. The creek will fall below flood stage late this afternoon.
* At 11 feet...Minor flooding expands into the woodland areas
upstream and downstream from the stream gage on Georgia Highway 90.
Larger portions of creek access roads will flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$917
WGUS82 KFFC 241504
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1104 AM EDT Fri Apr 24 2020
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County
GAC235-250503-
/O.EXT.KFFC.FL.W.0318.000000T0000Z-200425T2208Z/
/TSCG1.1.ER.200424T1345Z.200424T2200Z.200425T1608Z.NO/
1104 AM EDT Fri Apr 24 2020
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Tucsawhatchee Creek near Hawkinsville.
* Until Saturday evening.
* At 10 AM Friday the stage was 11.1 feet...and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 11 feet.
* The river will continue rising to near 11.8 feet by this evening.
The river will fall below flood stage Saturday early afternoon.
* At 11 feet...Flood stage is reached. Minor flooding of
woodlands...fields and pastures begin upstream and downstream from
the gage on Georgia Highways 257 and 27.
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$
GAC093-250321-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0321Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200424T2121Z.NO/
1104 AM EDT Fri Apr 24 2020
...Flood Warning extended until this evening...The Flood Warning
continues for
The Turkey Creek near Byromville.
* Until this evening.
* At 10 AM Friday the stage was 10.8 feet...and falling.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by late this
afternoon.
* At 11 feet...Minor flooding expands into the woodland areas
upstream and downstream from the stream gage on Georgia Highway 90.
Larger portions of creek access roads will flood.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$658
WGUS82 KFFC 242011
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
411 PM EDT Fri Apr 24 2020
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek near Byromville affecting Dooly County
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Oconee River near Mount Vernon affecting Montgomery...Treutlen and
Wheeler Counties
GAC093-250527-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0527Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200424T2327Z.NO/
411 PM EDT Fri Apr 24 2020
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Turkey Creek near Byromville.
* Until late tonight.
* At 345 PM Friday the stage was 10.4 feet, and falling.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 10 feet.
* The creek will continue to fall, dropping below flood stage this
evening.
* At 10 feet, minor flooding of woodlands occurs upstream and
downstream from the stream gage on Georgia Highway 90. Portions of
some creek access roads and low lying areas will also be flooded.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$
GAC167-303-319-251011-
/O.CON.KFFC.FL.W.0302.000000T0000Z-200426T1800Z/
/OCNG1.1.ER.200422T0722Z.200423T1200Z.200426T1200Z.NO/
411 PM EDT Fri Apr 24 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until Sunday afternoon.
* At 345 PM Friday the stage was 17.6 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 17 feet.
* The river will begin rising, reaching near 18.2 feet early Saturday
morning. The river will fall below flood stage Sunday morning.
* At 18 feet, the water level floods portions of the dirt parking lot
area near the Old Balls Ferry Road boat ramp, just upstream and
rightbank from the Georgia Highway 57 bridge and minor flooding
continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC209-283-309-251011-
/O.CON.KFFC.FL.W.0316.000000T0000Z-000000T0000Z/
/MTVG1.1.ER.200424T1152Z.200427T0600Z.000000T0000Z.NO/
411 PM EDT Fri Apr 24 2020
The Flood Warning continues for
The Oconee River near Mount Vernon.
* Until further notice.
* At 3 PM Friday the stage was 16.2 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 16 feet.
* The river will continue rising, reaching near 16.8 feet by Monday
afternoon, then begin falling.
* At 16 feet, minor flooding occurs in the woodlands, pastures and
natural flood plain along the river upstream and downstream from the
gage on U.S. Highway 280. Flood waters reach the top of a boat ramp
by the bridge on the Wheeler County side of the River.
At 17 feet, minor flooding continues in the woodlands and pastures
upstream and downstream from the gage on U.S. Highway 280. Some
homes on Dead River Road in the south end of Montgomery County
become surrounded by water and water begins to cover lower portions
of Dead River Road.
&&
LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
3195 8259 3218 8268
$$776
WGUS82 KFFC 250108
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
908 PM EDT Fri Apr 24 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek near Byromville affecting Dooly County
GAC093-250138-
/O.CAN.KFFC.FL.W.0317.000000T0000Z-200425T0527Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200425T0000Z.NO/
908 PM EDT Fri Apr 24 2020
The Flood Warning is cancelled for
The Turkey Creek near Byromville.
* This takes effect immediately.
* Until late tonight.
* At 845 PM Friday the stage was 9.9 feet, and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and
downstream from the stream gage on Georgia Highway 90.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 2:07 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 24, 2:07 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 207 AM EDT Fri Apr 24 2020 .PREV DISCUSSION... /Issued 743 PM EDT Thu Apr 23 2020/ UPDATE... Area of weak convection, mainly in the form of showers with isolated thunderstorms continues to move across areas along and south of I-20 and I-85. Have adjusted POPs and hourly temperatures/dewpoints to reflect current trends. Updated forecasts will be issued shortly. PREV DISCUSSION... /Issued 319 PM EDT Thu Apr 23 2020/ SHORT TERM /Tonight through Friday Night/... Warm front has struggled to move north from the Florida Panhandle this afternoon. Further west, the warm sector has surged northward into southern MS/southwest AL. There are some storms across western GA at this time, but are elevated in nature. The forecast dilemma remains centered around the possibility of strong/severe storms late this afternoon and evening. The potential for strong/severe storms has diminished through the day, but is not completely gone. The airmass ahead of the cold front has begun to destabilize with very high CAPES and marginal lapse rates. Storms north of the warm front, in the wedge, will remain elevated with some potential for hail and damaging wind gusts. South of the warm front, damaging wind gusts will be the primary hazard, but a few tornadoes are not out of the question. Friday should be dry and seasonable. NListemaa LONG TERM /Saturday through Thursday/... Another shortwave looks to move into the area on Saturday which will trigger our next potential round of thunderstorms across far primarily far northern GA. Still some model disagreement on the overall timing of the system as well as the strength of the overall moisture return. Hi-res guidance favors a slower progression with better moisture return during the afternoon leading to a chance for the development of some thunderstorms. With decent shear and CAPE values in the 1000+ J/kg range, any storms that do form would potentially be severe with threats of hail and strong winds. Larger T/Td spreads and lack of stronger surface forcing may act to limit overall coverage and tornado threat, however. The SPC has issued a marginal risk for the region to encapsulate both the isolated nature and uncertainty of severe storms with this system. Maintained higher PoPs over the north given model agreement on precip, regardless of type. Long range guidance shows a possibility of some light precip on the backside of the low on Saturday night into Sunday morning before northwest flow and high pressure move into the area for the next few days, bringing drier conditions. The next system moves in on Tuesday night into Wednesday as a trough dives into the eastern US, and substantial model disagreement exists here. The 0Z GFS has a positively tilted trough far north that brings limited moisture, whereas the ECMWF and 12Z GFS show a slightly negatively tilted trough digging through the area that would bring the potential for thunderstorms. Will stick with the NBM with a slight lowering here until better agreement can be obtained. Lusk && .AVIATION... 06Z Update... IFR Ceilings across the area expected to continue through daybreak. Ceilings will lift into the MVFR range by 13-15z then VFR by 15z-17z. They will continue to Lift and SCT out through the rest of the day. Winds will stay mainly out of the W to NW with speeds 10kt or less through the period. No precipitation or restrictions to VSBYs expected. //ATL Confidence...06Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 52 78 55 / 10 5 30 20 Atlanta 73 54 77 55 / 10 5 30 10 Blairsville 69 48 68 48 / 20 10 60 30 Cartersville 74 52 75 51 / 10 10 40 20 Columbus 78 56 83 58 / 5 10 10 10 Gainesville 72 52 73 53 / 10 5 50 20 Macon 78 55 83 57 / 10 5 20 10 Rome 74 52 74 51 / 10 20 50 20 Peachtree City 75 53 79 54 / 5 10 20 10 Vidalia 81 59 85 61 / 30 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Lusk AVIATION...01
Hazardous weather outlook, Apr 23, 9:40 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 940 PM EDT Thu Apr 23 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 940 PM EDT Thu Apr 23 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. There is a threat for isolated strong to severe thunderstorms on Saturday for north Georgia, though coverage is expected to be low. Thunderstorms will be possible again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:36 AM EDT | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 5 days |
| Apr 24, 10:25 AM EDT | River Flood Warning | FFC | Pulaski | 29 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.